Oklahoma, 2015

Hail in Oklahoma, June 29, 2015

June 29, 2015 · NWS TSA · 7 events in 2 counties and zones

Scattered thunderstorms developed during the evening hours of June 29th, along a slow-moving cold front that was moving through southeastern Oklahoma. The atmosphere ahead of the front was very unstable, resulting in some severe thunderstorms that produced large hail up to tennis ball size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Scattered thunderstorms developed during the evening hours of June 29th, along a slow-moving cold front that was moving through southeastern Oklahoma. The atmosphere ahead of the front was very unstable, resulting in some severe thunderstorms that produced large hail up to tennis ball size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 29, 2:39 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 29, 2:39 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON JUN 29 2015

.DISCUSSION...
WEAK SFC BOUNDARY LOCATED ACROSS FAR SE OK WILL REMAIN ON
PERIPHERY OF UPWARD INFLUENCE FROM COMPACT WAVE CURRENTLY CENTERED
OVER FAR NW AR. AN ISOLATED STORM WILL REMAIN POSSIBLE ALONG AND
SOUTH OF THE BOUNDARY THROUGH MID EVENING UNTIL INHIBITION
STRENGTHENS SUFFICIENTLY.

LOW LEVEL THERMAL FIELDS EXPAND EASTWARD TUES/WED SUPPORTING A
CONTINUED WARMING TREND AND EFFECTIVELY CAPPING DEEP CONVECTION
FOR ALL BUT THE FAR EASTERN PERIPHERY OF THE FORECAST AREA.
ADDITIONALLY DEEPER MOISTURE CURRENTLY OVER EAST TX WILL STREAM
NORTHWARD RESULTING IN HOT HEAT INDEX VALUES FOR ALL OF THE AREA.

GOOD AGREEMENT AMONGST NUMERICAL DATA THAT CONVECTION WILL IGNITE
TUESDAY NIGHT ACROSS THE CENTRAL PLAINS TRACKING SOUTHEASTWARD
TOWARD FAR NE OK / FAR NW AR LATE TUES NIGHT THROUGH WED MORNING.
OUTFLOW AND/OR CONVECTIVE DEBRIS MAY HOLD TEMPS DOWN SLIGHTLY BY
WED AFTERNOON HOWEVER OUTSIDE OF THIS INFLUENCE THERMAL FIELDS
SUPPORT TEMPS INTO THE MID/UPPER 90S.

HEIGHTS FALL BY LATE WEEK W/ A WEAK FRONTAL BOUNDARY PUSHING INTO
NE OK LATE THURSDAY...WITH CONVECTION LIKELY DEVELOPING ALONG THE
BOUNDARY AND AIDING IN ITS FURTHER SOUTHWARD ADVANCE INTO THE
FORECAST AREA. THIS BOUNDARY WILL REMAIN THE FOCUS FOR REPEATED
ROUNDS OF CONVECTION THROUGH SATURDAY...BEFORE HEIGHTS RISE AND
THE BOUNDARY LIFTS NORTHWARD AND/OR LOSES DEFINITION ACROSS THE
REGION. A RETURN TO DRY AND ABOVE NORMAL TEMPS LOOKS LIKELY BY
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  96  77  96 /   0  10  10  10
FSM   71  97  75  95 /  10  10  10  20
MLC   70  94  76  93 /  10  10  10  10
BVO   63  96  74  96 /   0  10  10  20
FYV   62  91  71  92 /   0  10  10  30
BYV   64  91  71  88 /   0  10  10  40
MKO   69  95  74  92 /   0  10  10  10
MIO   66  94  76  93 /   0  10  20  30
F10   70  95  76  92 /  10  10  10  10
HHW   71  93  73  93 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jun 29, 3:07 PM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT MON JUN 29 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
407 PM CDT MON JUN 29 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS.
	RISK...LIMITED.
	AREA...SOUTH OF HIGHWAY 270.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

A WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA INTO WEST
CENTRAL ARKANSAS WILL BRING A CHANCE OF ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS TO THIS REGION THROUGH EARLY EVENING. WHILE
INSTABILITY IS HIGH...SHEAR IS WEAK...SO STORMS WILL LACK
ORGANIZATION. ISOLATED POCKETS OF DAMAGING WINDS AND MARGINALLY
SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST CORES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

STORM POTENTIAL WILL INCREASE BY WEDNESDAY AS A BOUNDARY
APPROACHES THE KANSAS AND MISSOURI BORDERS. GREATER STORM AND HEAVY
RAIN POTENTIAL WILL ARRIVE LATE IN THE WEEK AS A STRONGER
DISTURBANCE MOVES SOUTHWARD THROUGH THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Jun 29, 5:32 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT MON JUN 29 2015

OKZ049-073-075-300000-
LATIMER-PUSHMATAHA-PITTSBURG-
632 PM CDT MON JUN 29 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PUSHMATAHA...SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG
COUNTIES...

AT 631 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS CENTERED 7 MILES
EAST OF BLANCO...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARDIS.

LAT...LON 3458 9567 3459 9567 3459 9569 3472 9578
      3484 9561 3467 9536 3449 9561
TIME...MOT...LOC 2331Z 319DEG 12KT 3474 9564

LACY
Special weather statement, Jun 29, 5:34 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT MON JUN 29 2015

OKZ049-076-300000-
PUSHMATAHA-LE FLORE-
634 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUSHMATAHA AND
SOUTH CENTRAL LE FLORE COUNTIES...

AT 634 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF
ALBION...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HONOBIA.

LAT...LON 3453 9512 3466 9496 3451 9469 3451 9504
      3446 9505
TIME...MOT...LOC 2334Z 307DEG 19KT 3452 9497

LACY
Special weather statement, Jun 29, 6:01 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT MON JUN 29 2015

OKZ049-073-300030-
PUSHMATAHA-PITTSBURG-
701 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES...

AT 700 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
STANLEY...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANLEY...DUNBAR AND EUBANKS.

LAT...LON 3451 9570 3451 9567 3459 9567 3460 9571
      3468 9572 3473 9551 3468 9551 3468 9548
      3447 9537 3440 9568
TIME...MOT...LOC 0000Z 344DEG 13KT 3464 9560

LACY
Special weather statement, Jun 29, 6:14 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT MON JUN 29 2015

OKZ049-300045-
PUSHMATAHA-
714 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUSHMATAHA
COUNTY...

AT 714 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF
ALBION. THE STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
PUSHMATAHA COUNTY.

LAT...LON 3457 9494 3453 9502 3462 9514 3466 9494
TIME...MOT...LOC 0014Z 180DEG 2KT 3458 9501

LACY
Special weather statement, Jun 29, 6:16 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT MON JUN 29 2015

OKZ073-300045-
PITTSBURG-
716 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PITTSBURG
COUNTY...

AT 716 PM CDT...A STRONG THUNDERSTORM WAS 3 MILES SOUTHEAST OF
BLANCO. THE STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCO.

LAT...LON 3465 9564 3464 9577 3479 9585 3479 9561
TIME...MOT...LOC 0016Z 180DEG 2KT 3473 9573

LACY

The radar

The Western Arkansas radar (KSRX), 102 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Pushmataha

When
June 29, 6:28 PM CST
Where
Pushmataha County, 2 mi W of Honobia
Measured
0.88 in hail
Reported by
Public
Coordinates
34.530, -94.985

Hail, Pushmataha

When
June 29, 6:30 PM CST
Where
Pushmataha County, Honobia
Measured
1 in hail
Reported by
Public
Coordinates
34.530, -94.950

Hail, Pittsburg

When
June 29, 6:42 PM CST
Where
Pittsburg County, 0.29 mi WNW of Blanco
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
34.751, -95.775

Hail, Pushmataha

When
June 29, 6:55 PM CST
Where
Pushmataha County, 4.01 mi NNE of Fewell
Measured
1.75 in hail
Reported by
Public
Coordinates
34.573, -95.002

Hail, Pittsburg

When
June 29, 7:05 PM CST
Where
Pittsburg County, 1 mi SW of Pittsburg
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.710, -95.862

Hail, Pittsburg

When
June 29, 7:29 PM CST
Where
Pittsburg County, Kiowa
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
34.720, -95.900

Hail, Pittsburg

When
June 29, 7:30 PM CST
Where
Pittsburg County, Kiowa
Measured
2.5 in hail
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
34.720, -95.900

Tennis ball size hail damaged homes and vehicles.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589744, 589745, 589747, 589748, 589749, 589750, 589751.